Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Homotopy Brunnian links and the $ \kappa$-invariant


Authors: F. R. Cohen, R. Komendarczyk and C. Shonkwiler
Journal: Proc. Amer. Math. Soc. 143 (2015), 1347-1362
MSC (2010): Primary 57M25, 55Q25; Secondary 57M27
DOI: https://doi.org/10.1090/S0002-9939-2014-12331-8
Published electronically: November 24, 2014
MathSciNet review: 3293747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide an alternative proof that Koschorke's $ \kappa $-invariant is injective on the set of link homotopy classes of $ n$-component homotopy Brunnian links $ BLM(n)$. The existing proof (by Koschorke in 1997) is based on the Pontryagin-Thom theory of framed cobordisms, whereas ours is closer in spirit to techniques based on Habegger and Lin's string links. We frame the result in the language of Fox's torus homotopy groups and the rational homotopy Lie algebra $ \pi _\ast (\Omega \textup {Conf}(n))\otimes \mathbb{Q}$ of the configuration space. It allows us to express the relevant Milnor's $ \mu $-invariants as homotopy periods of $ \textup {Conf}(n)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 55Q25, 57M27

Retrieve articles in all journals with MSC (2010): 57M25, 55Q25, 57M27


Additional Information

F. R. Cohen
Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
Email: cohf@math.rochester.edu

R. Komendarczyk
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118
Email: rako@tulane.edu

C. Shonkwiler
Affiliation: Department of Mathematics, Colorado State University, Fort Collins, Colorado 80523
Email: clayton@math.colostate.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12331-8
Received by editor(s): February 12, 2013
Received by editor(s) in revised form: July 13, 2013
Published electronically: November 24, 2014
Additional Notes: The second author acknowledges support of DARPA YFA N66001-11-1-4132 and NSF DMS 1043009.
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.